Real analytic varieties with the finiteness property and complex abelian integrals. (English. Russian original) Zbl 0584.32016

Funct. Anal. Appl. 18, 119-127 (1984); translation from Funkts. Anal. Prilozh. 18, No. 2, 40-50 (1984).
Suppose f is a smooth real-valued function on a smooth manifold. A non- singular level surface \(S=\{f=c\}\) then evidently has the property that it is an integral manifold for the distribution df and, moreover, forms the boundary of \(\{f<c\}\) compatible with orientation in that df is positive on outward pointing vectors. This idea may be generalized by allowing a hypersurface S to be an integral manifold for a specified 1- form \(\alpha\) (not necessarily defining an integrable distribution). In this way one may, by taking \(\alpha\) to be real-analytic, construct a class of real-analytic manifolds known as Pfaffian manifolds. The category of Pfaffian manifolds enjoys finiteness properties generalizing the fact that the number of components of a level surface of a real analytic function is locally finite with uniform bound with respect to analytic variation of parameters on a compact set. This theory has application to proving finiteness results on real Abelian integrals.
These results are very pleasing and are well presented and motivated in this paper.
Reviewer: M.G.Eastwood


32C05 Real-analytic manifolds, real-analytic spaces
58A17 Pfaffian systems
58A07 Real-analytic and Nash manifolds
Full Text: DOI


[1] S. Lojasiewicz, Ensembles Semi-Analytiques, I.H.E.S., Bures-sur-Ivette (1965).
[2] A. M. Gabriélov, ”Projections of semialgebraic sets,” Funkts. Anal.,4, No. 2, 18-22 (1970).
[3] A. G. Khovanskii, ”A class of systems of transcendental equations,” Dokl. Akad. Nauk SSSR,255, No. 4, 804-807 (1980).
[4] A. Khovanski, ”Theorem de Bezout pour les fonctions de Liouville,” Preprint M/81/45, IHES, Bures-sur-Yvette.
[5] A. Hovansky, ”Sur les racines complexes de systemes d’equations algebriques ayant un petit nombre de monomes,” C. R. Acad. Sci.,292, Ser. 1, 937-940 (1981).
[6] A. G. Khovanskii, ”Cycles of dynamical systems and Rolle’s theorem,” Sib. Mat. Zh.,25, No. 3, 198-203 (1984).
[7] A. G. Khovansky, ”Fewnomials and Pfaff manifolds,” Proc. Int. Congress of Math., Warsaw (1983).
[8] A. N. Varchenko, ”Estimate of the number of zeros of a real Abelian integral depending on a parameter and limit cycles,” Funkts. Anal.,18, No. 2, 14-25 (1984). · Zbl 0545.58038
[9] J. Milnor, Morse Theory, Princeton Univ. Press (1963).
[10] E. Brieskorn, ”Monodromy of isolated singularities,” Matematika,15, No. 4, 130-160 (1971).
[11] P. Deligne, ”Equations differentielles a points singuliers reguliers,” Lect. Notes Math.,163 (1970). · Zbl 0244.14004
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.